Alert archive / Illinois / Tornado Warnings in 2010
Tornado Warning 2, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Apr 4, 2010, 7:26 PM CDT for Fulton County, Mason County, Tazewell County, Illinois. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2010, 7:26 PM CDT (00:26 UTC)
- Expired
- Apr 4, 2010, 8:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Fulton County, IL, Mason County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 57 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 7:40 PM CDT | TSTM WND DMG | 4 E Little America, IL | LAWN FURNITURE...TREE BRANCHES...AND SHEET METAL BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 3:34 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2143 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 480 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
699 WFUS53 KILX 050026 TORILX ILC057-125-179-050115- /O.NEW.KILX.TO.W.0002.100405T0026Z-100405T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 726 PM CDT SUN APR 4 2010 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL FULTON COUNTY IN WEST CENTRAL ILLINOIS... NORTH CENTRAL MASON COUNTY IN CENTRAL ILLINOIS... WEST CENTRAL TAZEWELL COUNTY IN CENTRAL ILLINOIS... * UNTIL 815 PM CDT * AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR LEWISTOWN...AND MOVING EAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... MANITO...LITTLE AMERICA...DUNFERMLINE...LIVERPOOL...GOOFY RIDGE AND UNION. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4052 8971 4039 8970 4036 9014 4048 9015 TIME...MOT...LOC 0026Z 265DEG 54KT 4043 9005 $$ SMITH
2 follow-up statements
887 WWUS53 KILX 050038 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 738 PM CDT SUN APR 4 2010 ILC057-125-179-050115- /O.CON.KILX.TO.W.0002.000000T0000Z-100405T0115Z/ FULTON IL-MASON IL-TAZEWELL IL- 738 PM CDT SUN APR 4 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL TAZEWELL... NORTH CENTRAL MASON AND EAST CENTRAL FULTON COUNTIES UNTIL 815 PM CDT... AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR MANITO...OR 13 MILES SOUTHEAST OF CANTON... MOVING EAST AT 60 MPH. LOCATIONS IMPACTED INCLUDE... MANITO...GOOFY RIDGE...UNION PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4037 9000 4049 9001 4052 8971 4039 8970 TIME...MOT...LOC 0038Z 265DEG 54KT 4044 8981 WIND...HAIL <58MPH <.50IN $$ SMITH
496 WWUS53 KILX 050100 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 800 PM CDT SUN APR 4 2010 ILC057-125-179-050110- /O.CAN.KILX.TO.W.0002.000000T0000Z-100405T0115Z/ FULTON IL-MASON IL-TAZEWELL IL- 800 PM CDT SUN APR 4 2010 ...THE TORNADO WARNING FOR WEST CENTRAL TAZEWELL...NORTH CENTRAL MASON AND EAST CENTRAL FULTON COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM CDT. LAT...LON 4037 9000 4049 9001 4052 8971 4039 8970 TIME...MOT...LOC 0100Z 265DEG 54KT 4046 8938 WIND...HAIL <58MPH <.50IN $$ SMITH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Apr 4, 6:35 PM CDT, 51 minutes earlier.
Area forecast discussion, Apr 4, 6:35 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 635 PM CDT SUN APR 4 2010 .DISCUSSION... ISSUED 122 PM CDT SUN APR 4 2010 BAND OF SHOWERS AND THUNDERSTORMS...ABOUT 6 TO 8 HOURS AHEAD OF ANY MODEL SOLUTION...FORMED ACRS NW MO ALONG THE 850 MB MOISTURE AND THERMAL AXIS...AND CONTINUES TO TRACK QUICKLY EWD ACRS WEST CENTRAL IL. MAIN SYNOPTIC COLD FRONT STILL ACRS CNTRL IOWA EXPECTED TO PUSH ACRS OUR AREA OVERNIGHT ACCOMPANIED BY STRONG TO SEVERE STORMS. FRONT SHOULD BE PUSHED INTO SE IL THANKS IN LARGE PART TO THE ORGANIZED CONVECTION TONIGHT...AND WILL START HEADING BACK INTO OUR AREA LATE MONDAY. IT APPEARS BOTH THE NAM AND GFS WERE HANDLING THE FRONTAL FEATURES ABOUT THE SAME THRU MONDAY AFTN...WITH THE GFS NOW MORE PROGRESSIVE WITH THE MIDWEEK SYSTEM THAN IT WAS IN PRIOR RUNS...RESULTING IN DRIER AIR MOVING IN FOR THE SECOND HALF OF THE FORECAST PERIOD. SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT CONVECTION THIS EVENING EXPECTED TO BECOME MORE ORGANIZED ALONG AND SOUTHEAST OF THE COLD FRONT. DEEP SHEAR VALUES ALONG AND AHEAD OF THE COLD FRONT WL HELP TO PRODUCE SOME DAMAGING WIND GUSTS ALONG WITH LARGE HAIL. LATEST 4KM ARW SUGGESTS ONCE THE BAND BECOMES MORE ORGANIZED JUST TO OUR NORTHWEST AND DEVELOPS A COLD POOL...IT WL BEGIN TO ACCELERATE EAST AND SOUTH ACRS THE AREA WITH SOME EMBEDDED SUPERCELLS/LEWPS ENHANCING THE WIND THREAT THIS EVENING. MODELS NOTORIOUSLY SLOW WITH THESE LINEAR TYPE STORMS SO IT APPEARS THE CONVECTION SHOULD BE EAST OF OUR AREA BY 09Z. WL HAVE THE HIGHEST POPS THIS EVENING ACRS THE NW HALF AND OVER THE SE LATE THIS EVENING. THE FRONT SHOULD BE ALONG OR JUST SOUTHEAST OF I-70 BY MORNING WITH MODELS CONTINUING TO SUGGEST A NORTHWARD SURGE IN THE BNDRY BY AFTN. WL CARRY PRECIP CHANCES MOST AREAS WITH A SLOWER/MORE CONSERVATIVE SHIFT TO THE NORTH IN THE FRONT LATER IN THE AFTN AND EVENING. WITH THE FRONT TO OUR NORTH TMRW NIGHT...THE HIGH CHANCE POPS WL THIS TIME BE ALONG AND NORTH OF I-74. MODEL FORECAST SOUNDINGS CONTINUE TO SUGGEST THE AIR MASS WILL BE CAPPED TO THE SOUTH OF THE BOUNDARY TUE INTO TUE NIGHT. THE NEXT SIG SHORTWAVE WILL PUSH INTO THE PLAINS AT THIS TIME WITH SFC LOW PRESSURE EXPECTED TO DEEPEN AND THEN MOVE NORTHEAST OUT OF THE PLAINS THRU WRN IOWA TUESDAY NIGHT. WITH OUR AREA FIRMLY IN THE WARM SECTOR/CAPPED ATMOS...FEEL THE BEST CHANCE FOR CONVECTION WL BE ALONG THE FRONTAL BOUNDARIES TO OUR NORTH AND WEST...AT LEAST DURING THE FIRST HALF OF TUESDAY NIGHT. AS THE FRONT SURGES EWD LATE...THE CONVECTION CHANCES WL START TO INCREASE TO OUR WEST AND WL CONTINUE INTO WEDNESDAY AS THE FRONT BECOMES MORE PARALLEL TO THE UPPER FLOW AND SLOWS DOWN DURING THE DAY. CONVECTION CHANCES WL CONTINUE ALONG THE FRONT WED NIGHT...ESP ACRS THE SOUTHEAST AS THE BNDRY EDGES SLOWLY TO THE SOUTHEAST. LONG TERM...THURSDAY THROUGH SUNDAY MEDIUM RANGE MODELS STILL SHOWING SOME TIMING DIFFERENCES AND AMPLITUDE WITH RESPECT TO THE UPPER WAVE MIDWEEK. A SECONDARY WAVE ON THE FRONT WL KEEP THE RAIN CHANCES GOING ACRS AT LEAST THE EASTERN HALF OF THE CWA ON THURSDAY...WITH THE LATEST ECMWF DEEPENING IN THE UPPER LOW ACRS THE LAKES REGION BY FRIDAY WHICH WILL BRING IN A FAIRLY COOL AIR MASS IF THAT VERIFIES. FOR NOW...WL HOLD OFF FROM MAKING ANY SIG CHANGES TO THE GOING EFP AT THIS POINT. RAIN CHANCES END FROM WEST TO EAST ON THU AND FORECAST WL REMAIN DRY THRU THE REMAINDER OF THE PERIOD AS SFC HIGH PRESSURE SETTLES IN FROM THE NORTHWEST. SMITH && .AVIATION... ISSUED 635 PM CDT SUN APR 4 2010 A PERIOD OF SHOWERS/THUNDERSTORMS LIKELY FOR A FEW HOURS THIS EVENING ALONG AN APPROACHING COLD FRONT. THESE STORMS HAVE HAD A HISTORY OF PRODUCING HAIL TO AROUND 1 INCH IN DIAMETER AND WIND GUSTS TO 45KTS. OUTSIDE OF ANY SHOWERS/STORMS...VFR CONDITIONS SHOULD PREVAIL. GUSTY SOUTHERLY WINDS WILL BECOME WEST LATE THIS EVENING OR SHORTLY AFTER MIDNIGHT AND TAPER OFF. THEN...MOSTLY QUIET WEATHER IS ANTICIPATED THROUGH THE REST OF THE 00Z TAF PERIOD. STILL CAN NOT RULE OUT SOME ADDITIONAL SHOWER/THUNDERSTORM DEVELOPMENT FROM MIDDAY MONDAY ON AS THE FRONT LIFTS BACK NORTH THROUGH THE TERMINAL AREA. HOWEVER...CONFIDENCE IS TOO LOW AND COVERAGE WILL LIKELY BE TO0 SMALL TO WARRANT MENTION IN THE TAFS AT THIS TIME. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 4, 3:54 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 354 PM CDT SUN APR 4 2010 ILZ038-042>046-051>057-061>063-066>068-071>073-051100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN- MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-VERMILION- 354 PM CDT SUN APR 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A FRONTAL BOUNDARY MOVING THROUGH CENTRAL ILLINOIS THIS EVENING AND OVERNIGHT WILL BRING THE POTENTIAL FOR SOME SEVERE THUNDERSTORMS. LARGE HAIL WILL BE THE INITIAL THREAT...WITH DAMAGING WINDS LATER AS THE STORMS ORGANIZE INTO A LINE ACROSS THE MIDWEST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE STORMS WILL AGAIN BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS ON MONDAY ALONG AND NORTH OF A WARM FRONT THAT WILL BE MOVING NORTHWARD THROUGH THE STATE. THIS FRONT WILL THEN TRANSITION BACK TO A COLD FRONT AND PRODUCE ANOTHER SEVERE THUNDERSTORM THREAT AS IT RETURNS SOUTHEASTWARD INTO THE AREA LATE TUESDAY AFTERNOON AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 6 PM. ILZ036-040-041-047>050-051100- CASS-FULTON-MASON-MENARD-MORGAN-SCHUYLER-SCOTT- 354 PM CDT SUN APR 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A FRONTAL BOUNDARY MOVING THROUGH CENTRAL ILLINOIS THIS EVENING AND OVERNIGHT WILL BRING THE POTENTIAL FOR SOME SEVERE THUNDERSTORMS. LARGE HAIL WILL BE THE INITIAL THREAT...WITH DAMAGING WINDS LATER AS THE STORMS ORGANIZE INTO A LINE ACROSS THE MIDWEST. THE ILLINOIS RIVER WILL CONTINUE IN FLOOD FROM HAVANA TO POINTS DOWNSTREAM FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE STORMS WILL AGAIN BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS ON MONDAY ALONG AND NORTH OF A WARM FRONT THAT WILL BE MOVING NORTHWARD THROUGH THE STATE. THIS FRONT WILL THEN TRANSITION BACK TO A COLD FRONT AND PRODUCE ANOTHER SEVERE THUNDERSTORM THREAT AS IT RETURNS SOUTHEASTWARD INTO THE AREA LATE TUESDAY AFTERNOON AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 5 PM. ILZ027>031-037-051100- KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD- 354 PM CDT SUN APR 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A FRONTAL BOUNDARY MOVING THROUGH CENTRAL ILLINOIS THIS EVENING AND OVERNIGHT WILL BRING THE POTENTIAL FOR SOME SEVERE THUNDERSTORMS. LARGE HAIL WILL BE THE INITIAL THREAT...WITH DAMAGING WINDS LATER AS THE STORMS ORGANIZE INTO A LINE ACROSS THE MIDWEST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE STORMS WILL AGAIN BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS ON MONDAY ALONG AND NORTH OF A WARM FRONT THAT WILL BE MOVING NORTHWARD THROUGH THE STATE. THIS FRONT WILL THEN TRANSITION BACK TO A COLD FRONT AND PRODUCE ANOTHER SEVERE THUNDERSTORM THREAT AS IT RETURNS SOUTHEASTWARD INTO THE AREA LATE TUESDAY AFTERNOON AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 5 PM. HJS MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS.
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:16 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Tazewell | 44 min |
| Apr 4, 7:44 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Tazewell | 46 min |
| Apr 4, 7:50 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard | 30 min |
| Apr 4, 7:53 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 67 min |
| Apr 4, 8:45 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Piatt | 45 min |
| Apr 4, 9:03 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Sangamon, Scott | 42 min |
| Apr 4, 10:05 PM CDT | Special Weather Statement | ILX | Vermilion | 40 min |
| Apr 4, 10:39 PM CDT | Special Weather Statement | ILX | Coles, Moultrie | 51 min |
| Apr 5, 12:09 AM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 51 min |
| Apr 5, 2:20 AM CDT | Special Weather Statement | ILX | Clay, Richland | 55 min |
| Apr 5, 3:17 AM CDT | Special Weather Statement | ILX | Lawrence, Richland | 58 min |
| Apr 5, 1:04 PM CDT | Severe Thunderstorm Warning | ILX | Scott | 56 min |
| Apr 5, 3:43 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 62 min |
| Apr 5, 4:09 PM CDT | Tornado Warning | ILX | Clark, Edgar | 23 min |
| Apr 5, 5:10 PM CDT | Special Weather Statement | ILX | Edgar | 50 min |
| Apr 5, 5:19 PM CDT | Special Weather Statement | ILX | Piatt | 56 min |
Nearby
Tornado Warnings in Illinois, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.